Archiv der Mathematik

, Volume 93, Issue 2, pp 181–190

Explicit approximation of the symmetric rearrangement by polarizations



We give an explicit sequence of polarizations such that for every measurable function, the sequence of iterated polarizations converge to the symmetric rearrangement of the initial function.


Symmetric rearrangement Schwarz symmetrization Polarization Two-point rearrangement Pólya–Szegő inequality Approximation of symmetrization Steiner symmetrization Foliated Schwarz symmetrization Spherical cap rearrangement Discrete rearrangement 

Mathematics Subject Classification (2000)

Primary 26D15 Secondary 35A25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  1. 1.Département de MathématiqueUniversité catholique de LouvainLouvain-la-NeuveBelgium

Personalised recommendations